MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP II REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP II REAGENT; IN-VITRO DIAGNOSTICS
Model Number 6192255
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, higher than expected ntbnp results were obtained from a single patient sample when tested using vitros nbnp2 lot: 0072 on two vitros 3600 immunodiagnostic systems.The results were discordant when compared to vitros nt-probnp results for the same patient sample.Patient 1, vitros nbnp2 results of 691.79, 650.96 and 607.54 pg/ml versus a vitros nt-probnp result of 63.5 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, higher than expected vitros nbnp2 results were obtained when the customer was processing a patient sample as part of validation of the vitros nbnp2 reagent method at the customer site.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that discordant, higher than expected ntbnp results were obtained from a single patient sample when tested using vitros nbnp2 lot: 0072 on two vitros 3600 immunodiagnostic systems.The results were discordant when compared to vitros nt-probnp results for the same patient sample.A definitive cause of the event was not established.There was no historical qc data provided to verify vitros nbnp2 performance, therefore a vitros nbnp2 lot: 0072 reagent issue cannot be ruled out as a contributor to the event.However, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros nbnp2 lot: 0072.An instrument performance issue is an unlikely contributor to the event as acceptable vitros nt-probnp results were obtained for the patient sample on the same instrument the discordant, higher than expected vitros nbnp2 results were obtained.In addition, a pre-analytical patient sample handling issue is an unlikely contributor to the event as acceptable vitros nt-probnp results were obtained from the same patient sample.Furthermore, patient sample mix up is an unlikely contributor to the event, as from a review of e-connectivity, vitros nbnp2 and vitros nt-probnp testing occurred from the sample tray/cup.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP II REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16504173
Report Number3007111389-2023-00040
Device Sequence Number6297305
Product Code NBC
UDI-Device Identifier10758750033300
UDI-Public10758750033300
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2023
Device Model Number6192255
Device Catalogue Number6192255
Device Lot Number0072
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Initial Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown